FROM OUR EXPERTS
I've been taking Wellbutrin (generic name Bupropion) for about seven years, minus the time I was pregnant with my son. I would say that overall it's been very successful, except during one period. All of a sudden, even though I was faithfully taking my medicine, it was as though I was taking sugar pills. I realized that the color and size of the pills in my most recent prescription refill were different from the ones that I had been taking. It turned out that the pharmacy had started stocking a different brand of Bupropion. When I explained what was happening they ordered a bottle from the company they had previously been stocking. Within a few days I was back to normal. From then on I made sure that they filled my prescriptions using that specific company until I ultimately went back to taking the brand name version. I was not particularly surprised that the effectiveness of the generic version varied so widely between manufacturers. I know of someone who had a recurre...
Question: mrst53 asked... My husband has PTSD and has been taking, I think 150mg or 200mg of Wellbutrin each day. He had a CT scan done and decided to stop taking the meds because of the chance of a seizure (his decision not the doc). He has not started back. It has now been 4 weeks, and he feels like CRAP. He has a headache, wants to do nothing, fuzziness in the brain, tired all the time. He is worse than he was before he started on any meds. Depression is worse. Is this the result of going off the Wellbutrin cold turkey?, or just the PTSD and depression returning because he is not on any meds? Thanks, Linda Answer: Dear Linda, The symptoms you describe could be from discontinuing Wellbutrin, but only his doctor could tell you that with any certainty. Medications such as Wellbutrin work to regulate the levels of chemicals called neurotransmitters. Abruptly discontinuing the medication can wreak havoc with those levels. Is he willing to talk with h...
Generic Name: BUPROPION EXTENDED-RELEASE (ANTIDEPRESSANT) -
ORAL Pronounced: (bue-PROE-pee-on) Wellbutrin XL Oral Interactions
The effects of some drugs can change if you take other
drugs or herbal products at the same time. This can increase your risk for
serious side effects or may cause your medications not to work correctly. These
drug interactions are possible, but do not always occur. Your doctor or
pharmacist can often prevent or manage interactions by changing how you use
your medications or by close monitoring.
To help your doctor and pharmacist give you the best care,
be sure to tell your doctor and pharmacist about all the products you use
(including prescription drugs, nonprescription drugs, and herbal products)
before starting treatment with this product. While using this product, do not
start, stop, or change the dosage of any other medicines you are using without
your doctor's approval.
Some products that may intera...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.